Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 33, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 7, 2006, 10:47 PM CDT for Fayette County, Marion County, Alabama. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 10:47 PM CDT (03:47 UTC)
- Expired
- Apr 7, 2006, 11:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Fayette County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 54 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 10:57 PM CDT | HAIL 0.75 | 3 S Brilliant, AL | PENNY SIZE HAIL. |
| Apr 7, 10:58 PM CDT | FUNNEL CLOUD | 3 N Winfield, AL | PUBLIC REPORTED FUNNEL CLOUD 3 MILES NORTH OF WINFIELD ON HIGHWAY 129. |
| Apr 7, 11:29 PM CDT | HAIL 0.75 | 2 N Winfield, AL | PENNY SIZE HAIL ON HIGHWAY 129. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 080347
TORBMX
ALC057-093-080430-
/O.NEW.KBMX.TO.W.0033.060408T0347Z-060408T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1047 PM CDT FRI APR 7 2006
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN MARION COUNTY IN NORTHWEST ALABAMA
THIS INCLUDES THE AREA OF WINFIELD
NORTHERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA
* UNTIL 1130 PM CDT
* AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GUIN...OR
ABOUT 7 MILES WEST OF WINFIELD...MOVING EAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
WINFIELD BY 1055 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3400 8795 3383 8795 3382 8753 3386 8752
3387 8764 3400 8764
$$
61What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 8:32 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Apr 7, 8:32 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED GRAMMAR MISTAKE NATIONAL WEATHER SERVICE BIRMINGHAM AL 832 PM CDT FRI APR 7 2006 ...SEVERE WEATHER OUTBREAK WITH TORNADOES LIKELY TONIGHT... .UPDATE...MESOSCALE UPDATE. A HIGH RISK FOR SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...LARGE HAIL...AND DAMAGING WINDS...NORTH OF A REFORM TO ONEONTA LINE... CONTINUES THROUGH 1 AM CDT. A SUPERCELL THUNDERSTORM CAPABLE OF PRODUCING A TORNADO AND GOLF BALL SIZE HAIL WILL MOVE INTO MARION COUNTY BY 845 PM CDT. WIDESPREAD SEVERE WEATHER...EVEN SOUTH OF THE HIGH RISK AREA...IS POSSIBLE AFTER 11 PM CDT. && .DISCUSSION... STILL CONCERNED WITH SEVERE WEATHER TONIGHT...MAINLY NORTH OF INTERSTATE 20. AT 830 PM CST...SCATTERED TO NUMEROUS THUNDERSTORMS...SOME OF WHICH ARE SEVERE AND POSSIBLY TORNADIC...STRETCHED NORTH OF A GREENWOOD MISSISSIPPI TO HUNTSVILLE LINE. THESE STORMS HAVE REMAINED OVER THE SAME AREA DURING THE PAST HOUR...BUT HAVE WEAKENED SLIGHTLY WITH THE LOSS OF DAYTIME HEATING. THE BEST INSTABILITY WAS LOCATED ACROSS NORTHWEST ALABAMA WITH LIFTED INDICES BETWEEN -2 TO -5...BUT THE AIR WAS MORE STABLE THAN EARLIER. SURFACE BASED CAPES HAVE DROPPED BETWEEN 500 J/KG TO 1200 J/KG IN THIS AREA. MARION...LAMAR...AND WINSTON COUNTIES HAVE AN ENHANCED THREAT FOR TORNADOES...GOLF BALL SIZE HAIL...AND DAMAGING WINDS FOR THE NEXT SEVERAL HOURS. THIS THREAT WILL SLOWLY EXPAND SOUTHWARD...PERHAPS REACHING A MILLPORT TO JASPER LINE BY 11 PM CDT. THE TUSCALOOSA AND BIRMINGHAM AREAS SHOULD NOT BE AFFECTED BY SEVERE WEATHER UNTIL PROBABLY MIDNIGHT CDT. EVEN THOUGH THE STORMS OVER NORTH MISSISSIPPI AND ALABAMA HAVE SHOWN A DECREASING TREND OVER THE PAST HOUR OR TWO WITH THE LOSS OF DAYTIME HEATING...INTENSIFICATION DEFINITELY REMAINS POSSIBLE... ESPECIALLY AS THE UPPER LOW APPROACHES FROM THE WEST AND AS SURFACE DEWPOINTS INCREASE. LOOKING UPSTREAM...NEW STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH LOUISIANA AND SOUTHEAST ARKANSAS. THINK THESE STORMS WILL EXPAND AND MOVE EAST...POSSIBLY ORGANIZING INTO A SQUALL LINE. THIS LINE WILL MOVE INTO WEST ALABAMA AFTER 11 PM CDT...THEN QUICKLY MOVE ACROSS THE STATE BEFORE SLOWING DOWN ALONG THE INTERSTATE 85 CORRIDOR BY 6 OR 7 AM CDT. DAMAGING WINDS UP TO 80 MPH ARE THE MAIN CONCERN WITH THIS LINE...THOUGH ADDITIONAL TORNADOES AND HAIL ARE POSSIBLE...EVEN FOR LOCATIONS SOUTHEAST OF A SELMA TO ANNISTON LINE. A FEW ISOLATED SUPERCELLS MAY DEVELOP AHEAD OF THIS LINE. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IN EFFECT ALL AREAS UNTIL 4 AM CDT SATURDAY. && MBS/91
Hazardous weather outlook, Apr 7, 10:35 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1035 PM CDT FRI APR 7 2006 ALZ011>015-017>050-081130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1035 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. ...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES POSSIBLE ACROSS NORTH ALABAMA... AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN. SUPERCELL THUNDERSTORMS HAVE ENTERED MARION AND WINSTON COUNTIES WITH REPORTS OF TORNADO DAMAGE...LARGE HAIL...AND DAMAGING WINDS. THE STORMS WILL GRADUALLY MOVE SOUTHEASTWARD AND AFFECT THE INTERSTATE 59 CORRIDOR BY 2 AM. THE THREAT OF STRONG...LONG TRACK TORNADOES CONTINUES THROUGH 4 AM. FOR AREAS FARTHER SOUTH AND EAST...SEVERE WEATHER WILL BEGIN TO AFFECT THESE AREAS BETWEEN 1 AND 3 AM. SUPERCELLS CANNOT BE RULED OUT IN THIS RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS AND MOVE ACROSS THIS RISK AREA. THESE STORMS WILL HAVE THE POTENTIAL OF PRODUCING TORNADOES...LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING AND HEAVY RAIN. THE RISK WILL LAST THROUGH THE OVERNIGHT HOURS. ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM SATURDAY. STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE EVENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA THROUGH SATURDAY MORNING... SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ALONG AND SOUTH OF A LINE FROM SELMA...TO CLANTON... LAFAYETTE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY TONIGHT.
In the hours before
Local storm report, Apr 7, 10:06 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1006 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TORNADO 1 NE HALEYVILLE 34.25N 87.61W
04/07/2006 WINSTON AL LAW ENFORCEMENT
POSSIBLE TORNADO NEAR THE NEEDMORE COMMUNITY NORTHEAST OF
HALEYVILLE.
&&
DCWLocal storm report, Apr 7, 10:07 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1007 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL HALEYVILLE 34.24N 87.62W
04/07/2006 E1.00 INCH WINSTON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED IN HALEYVILLE.
&&
DCWLocal storm report, Apr 7, 10:11 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1011 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 1 S HALEYVILLE 34.22N 87.62W
04/07/2006 WINSTON AL EMERGENCY MNGR
TREES BLOWN DOWN SOUTH OF HALEYVILLE ALONG HIGHWAY 13.
&&
DCWLocal storm report, Apr 7, 10:19 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1019 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
04/07/2006 WINSTON AL AMATEUR RADIO
ROOF DAMAGE TO A HOTEL AND DAMAGE TO A GAS STATION
1007 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
04/07/2006 WINSTON AL AMATEUR RADIO
WIND DAMAGE TO A GAS STATION AND ROOF DAMAGE TO A HOTEL
IN HALEYVILLE.
&&
DCWLocal storm report, Apr 7, 10:23 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1023 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM DOWNBURST 4 N HAMILTON 34.20N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
TREES TWISTED...TREE BLOWN DOWN ON CAR RESULTING IN TWO
SERIOUS INJURIES.
&&
DCWLocal storm report, Apr 7, 10:26 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1026 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM TSTM WND DMG 4 N HAMILTON 34.20N 87.98W
04/07/2006 MARION AL EMERGENCY MNGR
*** 2 INJ *** TREES TWISTED...TREE BLOWN DOWN ON CAR
RESULTING IN TWO SERIOUS INJURIES.
&&
DCWThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:20 PM CDT | Tornado Warning | BMX | Marion | 55 min |
| Apr 7, 9:16 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 29 min |
| Apr 7, 9:36 PM CDT | Tornado Warning | BMX | Marion | 39 min |
| Apr 7, 9:55 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 65 min |
| Apr 7, 10:07 PM CDT | Tornado Warning | BMX | Winston | 38 min |
| Apr 7, 10:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion | 55 min |
| Apr 7, 11:01 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 59 min |
| Apr 7, 11:10 PM CDT | Tornado Warning | BMX | Winston | 35 min |
| Apr 7, 11:34 PM CDT | Severe Thunderstorm Warning | BMX | Marion, Walker | 56 min |
| Apr 7, 11:55 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 50 min |
| Apr 7, 11:57 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 33 min |
| Apr 8, 12:01 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 59 min |
| Apr 8, 12:13 AM CDT | Tornado Warning | BMX | Blount | 17 min |
| Apr 8, 12:28 AM CDT | Severe Thunderstorm Warning | BMX | Walker, Winston | 62 min |
| Apr 8, 12:39 AM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 66 min |
| Apr 8, 12:50 AM CDT | Tornado Warning | BMX | Blount | 55 min |
| Apr 8, 12:58 AM CDT | Tornado Warning | BMX | Jefferson | 47 min |
| Apr 8, 12:59 AM CDT | Tornado Warning | BMX | Cherokee | 12 min |
| Apr 8, 1:25 AM CDT | Severe Thunderstorm Warning | BMX | Greene | 35 min |
| Apr 8, 1:30 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 30 min |
| Apr 8, 1:32 AM CDT | Severe Thunderstorm Warning | BMX | Sumter | 28 min |
| Apr 8, 1:33 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 46 min |
| Apr 8, 1:35 AM CDT | Tornado Warning | BMX | Greene | 15 min |
| Apr 8, 1:36 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 24 min |
| Apr 8, 1:42 AM CDT | Tornado Warning | BMX | Tuscaloosa | 48 min |
| Apr 8, 1:45 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 15 min |
| Apr 8, 1:48 AM CDT | Severe Thunderstorm Warning | BMX | Hale | 27 min |
| Apr 8, 1:52 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne | 38 min |
| Apr 8, 1:59 AM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 31 min |
| Apr 8, 2:05 AM CDT | Tornado Warning | BMX | Calhoun, Cleburne | 40 min |
| Apr 8, 2:06 AM CDT | Severe Thunderstorm Warning | BMX | Bibb | 39 min |
| Apr 8, 2:09 AM CDT | Tornado Warning | BMX | Clay, Talladega | 36 min |
| Apr 8, 2:23 AM CDT | Severe Thunderstorm Warning | BMX | Perry | 19 min |
| Apr 8, 2:45 AM CDT | Severe Thunderstorm Warning | BMX | Bibb | 30 min |
| Apr 8, 9:18 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Montgomery | 27 min |
| Apr 8, 9:31 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 41 min |
| Apr 8, 9:47 AM CDT | Severe Thunderstorm Warning | BMX | Bullock | 28 min |
| Apr 8, 10:35 AM CDT | Severe Thunderstorm Warning | BMX | Pike | 40 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.